Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 40, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 27, 2017, 12:37 AM CDT for Howard County, Little River County, Sevier County, Arkansas; McCurtain County, Oklahoma. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2017, 12:37 AM CDT (05:37 UTC)
- Expired
- Mar 27, 2017, 1:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howard County, AR, Little River County, AR, Sevier County, AR, McCurtain County, OK
The radar
The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 1:15 AM CDT | TSTM WND DMG | 3 Se Dierks, AR | TREE DOWN HWY 278 SOUTH OF DIERKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 8:49 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 5.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1965 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
513
WUUS54 KSHV 270537
SVRSHV
ARC061-081-133-OKC089-270630-
/O.NEW.KSHV.SV.W.0040.170327T0537Z-170327T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1237 AM CDT MON MAR 27 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Northern Little River County in southwestern Arkansas...
Sevier County in southwestern Arkansas...
Southeastern Howard County in southwestern Arkansas...
Southeastern McCurtain County in southeastern Oklahoma...
* Until 130 AM CDT
* At 1236 AM CDT, a severe thunderstorm was located 8 miles northwest
of Arkinda, or 14 miles southwest of Horatio, moving northeast at
50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
De Queen, Nashville, Mineral Springs, Dierks, Horatio, Foreman,
Lockesburg, Wilton, Tollette, Winthrop, Ben Lomond, Arkinda, Center
Point, Saratoga, Oak Grove, Haworth, Silver Ridge, Moon, Cerrogordo
and Geneva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3378 9384 3363 9453 3364 9452 3364 9453
3363 9456 3364 9457 3366 9455 3365 9458
3366 9458 3367 9456 3367 9458 3368 9459
3369 9459 3397 9477 3420 9393
TIME...MOT...LOC 0536Z 240DEG 45KT 3386 9458
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
191 follow-up statement
981
WWUS54 KSHV 270613
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
113 AM CDT MON MAR 27 2017
OKC089-270622-
/O.CAN.KSHV.SV.W.0040.000000T0000Z-170327T0630Z/
McCurtain OK-
113 AM CDT MON MAR 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCCURTAIN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 300 AM CDT for
southwestern Arkansas...and southeastern Oklahoma.
LAT...LON 3378 9384 3364 9449 3405 9448 3420 9393
TIME...MOT...LOC 0612Z 240DEG 45KT 3409 9410
$$
ARC061-081-133-270630-
/O.CON.KSHV.SV.W.0040.000000T0000Z-170327T0630Z/
Little River AR-Sevier AR-Howard AR-
113 AM CDT MON MAR 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHERN LITTLE RIVER...SEVIER AND SOUTHEASTERN HOWARD
COUNTIES...
At 112 AM CDT, a severe thunderstorm was located near Lockesburg,
moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
De Queen, Nashville, Mineral Springs, Dierks, Horatio, Foreman,
Lockesburg, Wilton, Tollette, Winthrop, Ben Lomond, Arkinda, Center
Point, Saratoga, Oak Grove, Silver Ridge, Cerrogordo, Geneva, Central
and Provo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3378 9384 3364 9449 3405 9448 3420 9393
TIME...MOT...LOC 0612Z 240DEG 45KT 3409 9410
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 11:37 PM CDT, 1 hour earlier.
Area forecast discussion, Mar 26, 11:37 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Shreveport LA 1137 PM CDT Sun Mar 26 2017 .AVIATION... Tstms to our west may affect KTXK during the first couple of hours in the TAF pd, but are not expected to affect any other terminals attm. MVFR cigs to affect most terminals overnight and through at least mid day across the region. Otherwise, sly winds will continue across the region between 10 and 15 kts with a few gusts, before diminishing in speed after sunset Monday. /12/ && .PREV DISCUSSION... /issued 1031 PM CDT Sun Mar 26 2017/ DISCUSSION... Have updated the forecast to include severe thunderstorms number 88. Adjusted the overnight low temperatures by lowering slightly and made changes to the rain chances for the Northwest sections of the Four State Region. This evening the upper level trough axis trailed from Central Kansas across Central and into Southwest Texas, with a surface low over Central into Southwest Oklahoma and a dryline dropping Southwest across Texas. Widespread to numerous strong to severe thunderstorms were ongoing in associated with the upper trough and the surface systems, and will continue into the overnight hours. The higher chances for showers and thunderstorms will remain over the Northwest sections of the Four State Region as the surface low lifts to the Northeast toward North and East Oklahoma and Northwest Arkansas, trailing the associated dry-line/cold front into Northeast Texas near 7 AM Monday. The surface boundary will move across the forecast area during the day Monday and as it slows expected to become nearly stationary over parts of Deep East Texas and lower Northwest and North Central Louisiana by Tuesday morning. /06/ PREV DISCUSSION... /issued 311 PM CDT Sun Mar 26 2017/ DISCUSSION... Mid-level shortwave to move into west-central Arkansas tonight allowing for sufficient instability to support strong to severe convection mainly along the I-30 corridor. Moisture, however, a key ingredient in convective development is still lacking. Surface dewpoints in the lower 50s across this area raises some questions on whether moisture could recover quickly enough to support ongoing deep layer convection. Will continue monitoring south- central OK and north Texas for persistent convection along with low-level moisture advection throughout the evening. According to rapid refresh guidance, convection is forecast to move into McCurtain county and northeast Texas just before midnight and continue through around 3 AM. Most of the convection will remain north of Interstate 20. Damaging winds expected to be the main threat. Weak frontal boundary that will be the trigger for overnight convection will swing east across the region on Monday bringing a chance of showers and thunderstorms to the ArkLaTex. Front is forecast to linger south of Interstate 20 through Tuesday allowing for a slight chance of showers and thunderstorms each day. Front to lift north on Wednesday as a surface low deepens across the Texas Panhandle. Pressure gradient to increase areawide with south winds possibly approaching Lake Wind Advisory criteria across east Texas on Tuesday and Wednesday. Strong to severe thunderstorms again possible on Wednesday night as a surface and upper-low across Texas wing northeast across the ArkLaTex. Damaging winds, large hail, and tornadoes will be possible with this system. Progressive pattern to continue with another chance of strong to severe thunderstorms late in the forecast period. Models are still inconsistent on the timing and location of this system. Temperatures throughout the forecast period to range from highs in the upper 70s to lower 80s each day and lows in the 60s through mid week before dipping into the 50s late in the work week. /05/ PREV DISCUSSION... /issued 1248 PM CDT Sun Mar 26 2017/ && .PRELIMINARY POINT TEMPS/POPS... SHV 65 82 62 83 / 20 30 10 20 MLU 64 82 63 82 / 10 40 20 20 DEQ 59 77 50 77 / 70 30 10 10 TXK 62 79 56 78 / 50 30 10 10 ELD 62 80 57 78 / 20 30 20 10 TYR 63 80 61 82 / 30 20 10 20 GGG 64 81 61 82 / 30 20 10 20 LFK 66 84 66 86 / 10 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12
Hazardous weather outlook, Mar 26, 11:53 AM CDT, 12 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1153 AM CDT Sun Mar 26 2017 ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-271700- Sevier-Howard-Little River-Miller-McCurtain-Red River-Bowie- Franklin-Titus-Camp-Morris-Cass- 1153 AM CDT Sun Mar 26 2017 This Hazardous Weather Outlook is for portions of southwest Arkansas...southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered strong to severe thunderstorms are expected to develop this evening over southeast Oklahoma and northeast Texas by mid to late evening. Damaging winds and large hail will be possible, with these storms expected to weaken after midnight as they move into Southwest Arkansas. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated to widely scattered showers and thunderstorms will be possible Monday over extreme Northeast Texas, Southeast Oklahoma, and Southwest Arkansas, near a weak cold front that will drift southeast through the area. While slightly cooler and drier conditions are expected Monday night and Tuesday in wake of the frontal passage, showers and thunderstorms will increase once again Wednesday afternoon and night ahead of a vigorous upper level storm system that will emerge out over the Southern Plains. Damaging winds, hail, isolated tornadoes, and locally heavy rainfall will be possible over the area Wednesday afternoon and night, before these storms diminish from west to east Thursday. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, may be needed this evening. ARZ060-061-071>073-LAZ001>006-010>014-017>022-TXZ124>126-136>138- 149>153-165>167-271700- Hempstead-Nevada-Lafayette-Columbia-Union-Caddo-Bossier-Webster- Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita- Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby-Angelina-San Augustine- 1153 AM CDT Sun Mar 26 2017 This Hazardous Weather Outlook is for portions of south central Arkansas...southwest Arkansas...north central Louisiana... northwest Louisiana...east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Isolated to widely scattered showers and thunderstorms will be possible tonight over portions of East Texas, North Louisiana, and Southwest Arkansas, ahead of an approaching upper level disturbance. However, given the limited instability and moisture expected, the threat for hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated to widely scattered showers and thunderstorms will be possible Monday and Monday night over East Texas, North Louisiana, and Southwest Arkansas, near a weak cold front that will drift southeast through the area. This front will become stationary late Monday night over portions of North Louisiana and East Texas, before returning back north Tuesday afternoon as a warm front. Showers and thunderstorms will increase once again Wednesday afternoon and night ahead of a vigorous upper level storm system that will emerge out over the Southern Plains. Damaging winds, hail, isolated tornadoes, and locally heavy rainfall will be possible over the area Wednesday afternoon and night, before these storms diminish from west to east Thursday. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, may be needed tonight.
In the hours before
Local storm report, Mar 26, 9:43 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
943 PM CDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM TSTM WND DMG 4 ESE JONESBORO 32.22N 92.64W
03/24/2017 JACKSON LA NWS STORM SURVEY
NUMEROUS UPROOTED TREES .
&&
BHLocal storm report, Mar 26, 10:03 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1003 PM CDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TORNADO 4 NNW PROVENCAL 31.71N 93.22W
03/24/2017 NATCHITOCHES LA NWS STORM SURVEY
AN EF1 TORNADO TOUCHED DOWN ON THE SOUTHWEST
SIDE OF HAGEWOOD, JUST WEST OF HIGHWAY 117.
ALTHOUGH THE PRIMARY DAMAGE WAS SNAPPED
TREES, TWO BUSINESSES AT THE INTERSECTION OF
HIGHWAY 117 AND HIGHWAY 6 SUSTAINED SOME
DAMAGE. THE FIRST WAS A METAL WAREHOUSE THAT
LOST SOME SIDING. ACROSS THE STREET, A POOL
SUPPLY BUSINESS SUSTAINED SOME ROOF DAMAGE.
THERE WAS ALSO AN I-BEAM STRUCTURE BEHIND
THE POOL BUSINESS THAT HAD SEVERAL I-BEAMS
KNOCKED DOWN, INCLUDING ONE THAT WAS BLOWN
OVER THAT HAD BEEN ATTACHED TO THE CONCRETE
BASE. SEVERAL HOMES HAD MINOR ROOF DAMAGE,
INCLUDING ONE THAT HAD A CORNER OF THE ROOF
LIFT ENOUGH FOR THE CEILING TO CAVE IN.
SEVERAL OUTBUILDINGS WERE DAMAGED OR
DESTROYED.
&&
BHLocal storm report, Mar 26, 10:06 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1006 PM CDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 PM TORNADO 6 NW DODSON 32.13N 92.75W
03/24/2017 WINN LA NWS STORM SURVEY
AN EF1 TORNADO TOUCHED DOWN ALONG HIGHWAY
505, JUST WEST OF WYATT, SNAPPING SEVERAL
TREES. THIS TORNADIC DAMAGE WAS SPORADIC AND
INTERSPERSED WITH STRAIGHT LINE WIND DAMAGE
THAT OCCURRED ALONG AND NORTH OF HIGHWAY
505. THE PATH LENGTH WAS 1.22 MILES, MAXIMUM
PATH WIDTH WAS 350 YARDS, AND MAXIMUM WINDS
WERE 95-105 MPH. .
&&
BHLocal storm report, Mar 26, 10:08 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1008 PM CDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM TORNADO 5 SSE JONESBORO 32.17N 92.69W
03/24/2017 JACKSON LA NWS STORM SURVEY
AN EF1 TOUCHED DOWN ALONG HIGHWAY 505 IN
JACKSON PARISH, SOUTHWEST OF WESTON. THE
PRIMARY DAMAGE WAS SNAPPED TREES. HOWEVER,
ONE METAL OUTBUILDING WAS OVERTURNED. THE
PATH LENGTH WAS 6.97 MILES, THE MAXIMUM PATH
WIDTH WAS 100 YARDS, AND MAXIMUM WINDS WERE
100-110 MPH. .
&&
BHLocal storm report, Mar 26, 10:11 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1011 PM CDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TORNADO 4 NNW PROVENCAL 31.71N 93.22W
03/24/2017 NATCHITOCHES LA NWS STORM SURVEY
AN EF1 TORNADO TOUCHED DOWN ON THE SOUTHWEST
SIDE OF HAGEWOOD, JUST WEST OF HIGHWAY 117.
ALTHOUGH THE PRIMARY DAMAGE WAS SNAPPED
TREES, TWO BUSINESSES AT THE INTERSECTION OF
HIGHWAY 117 AND HIGHWAY 6 SUSTAINED SOME
DAMAGE. THE FIRST WAS A METAL WAREHOUSE THAT
LOST SOME SIDING. ACROSS THE STREET, A POOL
SUPPLY BUSINESS SUSTAINED SOME ROOF DAMAGE.
THERE WAS ALSO AN I-BEAM STRUCTURE BEHIND
THE POOL BUSINESS THAT HAD SEVERAL I-BEAMS
KNOCKED DOWN, INCLUDING ONE THAT WAS BLOWN
OVER THAT HAD BEEN ATTACHED TO THE CONCRETE
BASE. SEVERAL HOMES HAD MINOR ROOF DAMAGE,
INCLUDING ONE THAT HAD A CORNER OF THE ROOF
LIFT ENOUGH FOR THE CEILING TO CAVE IN.
SEVERAL OUTBUILDINGS WERE DAMAGED OR
DESTROYED. THE PATH LENGTH WAS 9.03 MILES,
THE MAXIMUM PATH WIDTH WAS 1.4 MILES, AND
THE MAXIMUM WINDS WERE 105-115. .
&&
BHThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 12:19 AM CDT | Tornado Warning | SHV | Howard, Sevier | 41 min |
| Mar 27, 2:14 AM CDT | Special Weather Statement | SHV | Hempstead | 46 min |
| Mar 26, 11:31 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 59 min |
| Mar 27, 12:17 AM CDT | Tornado Warning | SHV | McCurtain | 28 min |
| Mar 27, 12:48 AM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 23 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.